Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 22, 2011, 2:28 AM EDT for Banks County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2011, 2:28 AM EDT (06:28 UTC)
- Expired
- Sep 22, 2011, 3:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
County Banks County, GA
The radar
The Greer radar (KGSP), 133 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
959
WWUS82 KFFC 220628
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EDT THU SEP 22 2011
GAZ023-024-220730-
228 AM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BANKS AND HALL
COUNTIES UNTIL 330 AM EDT...
AT 223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN OVER LULA...MOVING NORTHEAST AT 10
MPH. IN THE PAST HOUR...RADAR INDICATES ONE AND A HALF INCHES OF
RAIN HAS FALLEN OVER PORTIONS OF NORTHEAST HALL AND NORTHERN BANKS
COUNTIES. ADDITIONAL RAINFALL OF UP TO AN INCH CAN BE EXPECTED IN
THE NEXT HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
BANKS AND HALL COUNTIES...INCLUDING AREAS AROUND LULA...CLERMONT...
PINEFIELD CROSSROADS AND HOLLINGSWORTH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
&&
LAT...LON 3444 8362 3450 8353 3448 8343 3446 8339
3445 8339 3433 8358 3446 8380 3451 8377
3451 8366
TIME...MOT...LOC 0625Z 206DEG 8KT 3445 8363
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 22, 1:55 AM EDT, 33 minutes earlier.
Area forecast discussion, Sep 22, 1:55 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 155 AM EDT THU SEP 22 2011 .PREVIOUS DISCUSSION.../ISSUED AT 1038 PM EDT WED SEP 21 2011/... UPDATE... HAVE MADE SEVERAL ADJUSTMENTS TO POPS/WX/SKY GRIDS TO ACCOUNT FOR CURRENT TRENDS. MAINLY LOWERED POPS ACROSS PORTIONS OF NORTH GEORGIA AS BEST SURFACE CONVERGENCE IS GENERALLY SOUTH OF THE I-20/I85 LINE. CLOUD COVER SHOULD REMAIN FAIRLY HIGH THROUGH THE NIGHT. MAY SEE SOME FOG OR POSSIBLY DRIZZLE OVERNIGHT AS CEILINGS LOWER...SO HAVE ADDED PATCHY FOG TO THE 06-12Z PERIOD. OTHERWISE...MADE MINOR TWEAKS TO HOURLY TEMPS TO REFLECT CURRENT TRENDS BUT NO MAJOR CHANGES. UPDATED ZONES WILL BE OUT SHORTLY. 25 && PREV DISCUSSION... /ISSUED 206 PM EDT WED SEP 21 2011/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. ALL KEEP HIGH MOISTURE VALUES...HIGH PRECIPITABLE WATERS...AND INSTABILITY OVER THE CWA UNTIL A H5 SHORTWAVE ROTATES AROUND THE UPPER LOW... CURRENTLY OVER THE U.P. OF MICHIGAN...AND MOVES INTO THE TENNESSEE VALLEY. THIS SHORT WAVE WILL FORCE THE SURFACE COLD FRONT ACROSS THE CWA...HOWEVER THIS WILL NOT HAPPEN UNTIL FRIDAY NIGHT. UNTIL THEN WILL NEED TO CONTINUE A CHANCE OF SHOWERS/TSTORMS. WITH A GOOD TROPICAL CONNECTION...THERE WILL LIKELY BE ISOLATED HIGH PRECIP AMOUNTS...SIMILAR TO LAST NIGHT WITH JONES COUNTY SEEING BETWEEN 6 AND 7 INCHES OF RAIN. TEMPS WILL REMAIN WARM THROUGH THE SHORT TERM AND GUIDANCE APPEARS TO HAVE A GOOD HANDLE ON THIS...EXCEPT FOR TONIGHT WHERE GUIDANCE ACROSS NORTH GEORGIA IS DROPPING LOWS INTO THE LOW TO MID 60S. DO NOT SEE DRY AIR ADVECTING INTO THIS AREA...AND WITH BEING IN THE TROPICAL AIR...WILL RAISE MIN TEMPS TO WITHIN A DEGREE OF THIS MORNINGS LOWS. LONG TERM /SATURDAY THROUGH WEDNESDAY/... NO CHANGES FOR THE LONG TERM. THE H5 LOW WILL HOLD OVER THE GREAT LAKES REGION PUTTING THE CWA IN A DRY NORTHWEST FLOW. THERE WILL BE A WEAK SHORT WAVE THAT WILL ROTATE AROUND THE UPPER LOW AND ACROSS THE EXTREME NORTH PART OF THE CWA. THIS COULD BRING A CHANCE OF SHOWERS TO EXTREME NORTH GEORGIA SUNDAY INTO SUNDAY NIGHT...AND INTO CENTRAL GEORGIA MONDAY. THE REST OF THE LONG TERM WILL BE DRY WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPS. 17 && .AVIATION... 06Z UPDATE... COMPLICATED FORECAST...BUT OVERALL POOR AVIATION CONDITIONS EXPECTED THROUGH TAF VALID PERIOD WITH LOW CIGS AND CONTINUED TSRA CHCS. STALLED TROUGH/FRONT AND MOIST AIR MASS AND UPSTREAM ENERGY WILL KEEP SHRA/TSRA GOING OFF/ON THROUGH DAYBREAK JUST EAST OF ATL-CSG. THINK ATL AND CSG WILL ESCAPE THE MAJORITY OF THIS ACTIVITY...BUT IT WILL BE CLOSE. MCN-AHN SHOULD SEE OFF/ON SHRA...ISOLD TSRA ALL NIGHT AND INTO THE MORNING HOURS. INCREASING THREAT OF TSRA TOWARD CSG-ATL AFT 16Z...WITH CONTINUED HIGHER THREAT MCN-AHN. WIDESPREAD MVFR CIGS OVERNIGHT THROUGH 15Z...BUT LITTLE THREAT OF IFR. MVFR TO LOW END VFR CIGS EXPECTED THROUGH REMAINDER OF TAF VALID PERIOD OUTSIDE HEAVIER SHRA/TSRA. VSBYS MOSTLY VFR...EXCEPT 08Z-14Z MVFR BR...AND MVFR IN HEAVIER SHRA/TSRA THROUGH TAF VALID PERIOD. WINDS CHAOTIC. VRB03KT NOW...WILL TREND TOWARD ESE-SE 5-7KTS REMAINDER OF TAF VALID PERIOD. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON CEILINGS. MEDIUM ON VISIBILITY. MEDIUM ON WIND DIR/SPD. MEDIUM ON TSRA POTENTIAL. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 82 66 84 / 10 60 60 40 ATLANTA 69 83 68 81 / 10 60 50 40 BLAIRSVILLE 60 77 64 75 / 10 50 50 30 CARTERSVILLE 66 83 64 81 / 10 50 40 30 COLUMBUS 69 87 69 85 / 30 60 40 50 GAINESVILLE 65 81 67 80 / 10 60 50 40 MACON 70 86 67 85 / 40 60 50 50 ROME 65 84 65 81 / 10 50 40 30 PEACHTREE CITY 68 82 65 82 / 10 60 50 40 VIDALIA 70 86 70 85 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Sep 21, 10:54 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 PM EDT WED SEP 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1054 PM EDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA UNTIL SHORTLY AFTER MIDNIGHT. .SYNOPSIS... A WEAK SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS CENTRAL GEORGIA TONIGHT. A DEEP CLOSED UPPER LOW AND ASSOCIATED COLD FRONT WILL APPROACH THE STATE FROM THE NORTHWEST LATE THURSDAY...THEN MOVE THROUGH THE STATE FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE OCCASIONAL CLOUD- TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF A LAGRANGE TO EATONTON TO WASHINGTON LINE. .DISCUSSION... A WEAK BOUNDARY MEANDERING ACROSS CENTRAL GEORGIA WILL REMAIN THE FOCUS FOR ISOLATED THUNDERSTORMS ACROSS THE AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT WITH PRECIPITABLE WATER VALUES BETTER THAN AN INCH AND A HALF...ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 22, 2:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EDT THU SEP 22 2011
GAZ023-024-220730-
228 AM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BANKS AND HALL
COUNTIES UNTIL 330 AM EDT...
AT 223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN OVER LULA...MOVING NORTHEAST AT 10
MPH. IN THE PAST HOUR...RADAR INDICATES ONE AND A HALF INCHES OF
RAIN HAS FALLEN OVER PORTIONS OF NORTHEAST HALL AND NORTHERN BANKS
COUNTIES. ADDITIONAL RAINFALL OF UP TO AN INCH CAN BE EXPECTED IN
THE NEXT HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
BANKS AND HALL COUNTIES...INCLUDING AREAS AROUND LULA...CLERMONT...
PINEFIELD CROSSROADS AND HOLLINGSWORTH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
&&
LAT...LON 3444 8362 3450 8353 3448 8343 3446 8339
3445 8339 3433 8358 3446 8380 3451 8377
3451 8366
TIME...MOT...LOC 0625Z 206DEG 8KT 3445 8363The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:58 AM EDT | Special Weather Statement | FFC | Coweta | 47 min |
| Sep 22, 6:42 AM EDT | Special Weather Statement | FFC | Cherokee | 63 min |
| Sep 22, 7:15 AM EDT | Special Weather Statement | FFC | Gilmer | 45 min |
| Sep 22, 1:33 PM EDT | Special Weather Statement | FFC | Laurens | 42 min |
| Sep 22, 2:01 PM EDT | Special Weather Statement | FFC | Haralson | 44 min |
| Sep 22, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 35 min |
| Sep 22, 2:32 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 43 min |
| Sep 22, 2:49 PM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Sep 22, 2:54 PM EDT | Special Weather Statement | FFC | Floyd | 36 min |
| Sep 22, 3:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Sep 22, 3:09 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Sep 22, 3:11 PM EDT | Special Weather Statement | FFC | Toombs | 49 min |
| Sep 22, 3:21 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| Sep 22, 3:39 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 66 min |
| Sep 22, 4:30 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette | 3 hr |
| Sep 22, 5:23 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 37 min |
| Sep 22, 5:38 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 37 min |
| Sep 22, 6:07 PM EDT | Special Weather Statement | FFC | Troup | 38 min |
| Sep 22, 6:18 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 42 min |
| Sep 22, 6:39 PM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Forsyth | 4 hr |
| Sep 22, 6:46 PM EDT | Special Weather Statement | FFC | Troup | 44 min |
| Sep 22, 7:06 PM EDT | Special Weather Statement | FFC | Henry | 24 min |
| Sep 22, 7:17 PM EDT | Special Weather Statement | FFC | Lumpkin | 43 min |
| Sep 22, 7:35 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Sep 22, 7:42 PM EDT | Special Weather Statement | FFC | Troup | 63 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.